{"title":"Prolonged Refractory Hypotension Secondary to Amlodipine Overdose A Therapeutic Challenge","authors":"S. Kambali, R. Alalawi, K. Nugent","doi":"10.1177/1944451613481383","DOIUrl":null,"url":null,"abstract":"Calcium channel blocker overdose is one of the leading causes of overdose death among cardiovascular medications. We present a patient with the highest reported dose of amlodipine ingestion in combination pill. She was asymptomatic initially and soon became hypotensive and obtunded. She was intubated for airway protection, gastric lavage was done, and activated charcoal was given. She was resuscitated with 4L 0.9% normal saline, calcium chloride, glucagon, insulin, and glucose infusions. Her hypotension worsened necessitating use of norepinephrine 200 µg/min, phenylephrine 200 µg/min, dopamine 50 µg/kg/min, and vasopressin 0.06 U/min concurrently. She continued to improve and was weaned off vasopressors and mechanical ventilation. Few cases of extremely high-dose ingestion have been reported. Patients may be normotensive but rapidly progress to shock depending on ingested dose. High doses are associated with shock, bradycardia, pulmonary edema, renal failure, and heart failure. The primary goal is to main...","PeriodicalId":89772,"journal":{"name":"ICU director","volume":"4 1","pages":"136-142"},"PeriodicalIF":0.0000,"publicationDate":"2013-03-20","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://sci-hub-pdf.com/10.1177/1944451613481383","citationCount":"2","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"ICU director","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1177/1944451613481383","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 2
Abstract
Calcium channel blocker overdose is one of the leading causes of overdose death among cardiovascular medications. We present a patient with the highest reported dose of amlodipine ingestion in combination pill. She was asymptomatic initially and soon became hypotensive and obtunded. She was intubated for airway protection, gastric lavage was done, and activated charcoal was given. She was resuscitated with 4L 0.9% normal saline, calcium chloride, glucagon, insulin, and glucose infusions. Her hypotension worsened necessitating use of norepinephrine 200 µg/min, phenylephrine 200 µg/min, dopamine 50 µg/kg/min, and vasopressin 0.06 U/min concurrently. She continued to improve and was weaned off vasopressors and mechanical ventilation. Few cases of extremely high-dose ingestion have been reported. Patients may be normotensive but rapidly progress to shock depending on ingested dose. High doses are associated with shock, bradycardia, pulmonary edema, renal failure, and heart failure. The primary goal is to main...